Discussions By Condition: Nerve conditions

Question about Atypical parkinsonism/ PD

Posted In: Nerve conditions 2 Replies
  • Posted By: Jules.
  • August 9, 2009
  • 02:56 PM

I've just been diagnosed with atypical parkinsonism by a specialist after an examination and put on Sinemet straight away. Im waiting for blood test results and to have an MRI scan to rule out other things/confirm this type of PD.

I have to wait 8 weeks to find out for sure and wonder if anyone has ever been misdiagnosed for atypical parkinsonisms or PD as I am trying to research my collection of symptoms just to be sure. I've looked at MS (my doctor thought this) but Im wondering if a long term thyroid imbalance or something else could be causing my symptoms?

Im not clutching at straws, I just want to be sure I'm getting the right medication and 8 weeks is a long time to wait for confirmation. Although I must have shown the right symptoms, I now want to check that everything else however remote has been ruled out.

Thanks for reading this even if you can't help.
Jules :)

Reply Flag this Discussion

2 Replies:

  • Have you looked into EHS (see below) as a potential cause of your atypical Parkinson's? If not, you might want to... Thanx very much for your response. I will look into this phenomenon. :eek:
    Jules. 2 Replies
    • August 11, 2009
    • 04:39 PM
    • 0
    Flag this Response
  • Hi all, I've researched atypical parkinsonism and its like PD with extra complications/symptoms which I show signs of....doh! As I've said earlier, I've got my medication and I've found out that my response or rather lack of response,will prove the diagnosis that I have the atypical. This will mean I have damaged dopamine receptors as well as the damaged cells that produce dopamine. This will be bad news for me treatmentwise but it's not thought to be hereditary which is good news for my children. Funds for research is sadly lacking for 'Parkinsonisms' so things look pretty grim on the timescale given for someone in my condition as I had slight symptoms for two years before I realised that something more than stress, the menopause or just plain tiredness was going on. No news yet about when I'm having the MRI scan but while I need time to see what my response to medication is, I guess the wait doesn't matter. The side effects of my tablets are many so I hope they don't affect me too much. Keeping positive.:)
    Jules. 2 Replies
    • August 12, 2009
    • 10:56 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.